MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW404F
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received in our product evaluation laboratory for a full examination.As received, part of the catheter tip, balloon latex, distal bushing, and distal winding were completely detached from catheter body and not returned.Part of the balloon latex remained attached at the proximal windings.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".No other visible damage was observed from catheter.An engineering investigation will be performed in order to consider any potential factors that may have contributed to this complaint.A supplemental report will be submitted accordingly upon investigation completion.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during surgery, the balloon of this fogarty embolectomy catheter burst.There was no allegation of patient injury.The device was available for evaluation.As per product evaluation findings, part of the catheter tip, balloon latex, distal bushing, and distal winding were completely detached from the catheter body.As confirmed, no additional intervention was needed in order to retrieve the pieces detached and the patient did not suffer any hurt.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the manufacturing process the units go through balloon and winding inspection process and in the final inspection the units go through a final visual inspection for catheter tube integrity and leaks.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key23026557
Report Number2015691-2025-07473
Device Sequence Number13216382
Product Code DXE
UDI-Device Identifier00690103043464
UDI-Public(01)00690103043464(17)260412(11)240112(10)65472710
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model Number12TLW404F
Device Lot Number65472710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 YR
Patient SexFemale
Patient Weight25 KG